MAUDE Adverse Event Report: AESCULAP AG TSPACE PEEK/XP/3D TRIAL 5° 30X11.5X8MM; IMPLANTS INTERBODY FUSION

AESCULAP AG TSPACE PEEK/XP/3D TRIAL 5° 30X11.5X8MM; IMPLANTS INTERBODY FUSION
Model Number SN353R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an issue with so938p - tspace xp implant 5° 30x11.5x8mm.According to the complaint description, the articulating trial inserter was being used and the trial defaulted to 90 degrees prior toentering disc space and tore the dura.This occurred during a transforaminal interbody lumbar fusion (tlif) procedure.The torn dura was sutured and closed.There was a surgical delay of approximately 20 minutes.The implant was then successfully inserted.An additional medical intervention was necessary.Additional information was not provided.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: ((b)(4)- so938p); 9610612-2023-00038 ((b)(4) - so937p); 9610612-2023-00036 ((b)(4) - sn305r).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
Update: product code changed to sn353r and item name changed to tspace peek/xp/3d trial 5° 30x11.5x8mm.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2023-00038 ((b)(4)), 9610612-2023-00036 ((b)(4)).
 
Additional Manufacturer Narrative
Additional information/correction - b5, d1, d2, d4, h5, h8.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2023-00037 (400585235 - sn353r), 9610612-2023-00038 (400585236 - sn353r), 9610612-2023-00036 (400588773 - sn305r).
 
Additional Manufacturer Narrative
Investigation results: no investigation method could be applied, because product was not provided for investigation.Device history review: without a provided lot number, the device quality and manufacturing records could not be reviewed.Explanation and rationale: due to the insufficient information, the fact that none of the products complained about is available for inspection / analysis and the fact that the problem described is caused by defective or damaged trial implants as well as a worn insertion instrument or incorrect handling both when coupling the trial implant and when insertion itself can be caused, a valid statistical evaluation cannot be carried out.Thus, neither of the two risk analyzes (trial implant / instrument) is applicable.Conclusion and preventive measures: based upon the investigation results, a clear root cause could not be determined.If the product is returned in the future, an investigation will again be performed at that time.Root cause cannot be finally concluded.Therefore the root cause specific risk cannot be identified.The potential risk determined during initial vigilance evaluation remains valid.Based upon the investigation results, a capa is not necessary.

Brand Name
TSPACE PEEK/XP/3D TRIAL 5° 30X11.5X8MM
Common Device Name
IMPLANTS INTERBODY FUSION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key16440276
Report Number9610612-2023-00037
Device Sequence Number6138877
Product Code HWT
UDI-Device Identifier04046964479267
UDI-Public4046964479267
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberSN353R
Device Catalogue NumberSN353R
Device Lot Number52340409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2023
Supplement Date Received by Manufacturer02/16/2023
08/03/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/22/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown